Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS Morristown, TN

July 19, 2010Morgan County, Roane County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jul 19, 2010, 7:06 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2010, 7:06 PM EDT (23:06 UTC)
Expired
Jul 19, 2010, 10:00 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Morgan County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:25 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 19, 3:25 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT MON JUL 19 2010

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...SUBSIDENCE BEHIND
MCS WHICH MOVED THROUGH THE SOUTHERN APPALACHIAN REGION EARLIER IN
THE DAY IS EFFECTIVELY SUPPRESSING CONVECTIVE PRECIP SO ADJUSTED
POPS BACK TO SLIGHT CHANCE EVENING HOURS. NEXT CONVECTIVE SYSTEM IN
THE MCS WAVE TRAIN EVIDENT IN SATELLITE AND RADAR IMAGERY OVER THE
MIDWEST. 1000-500 MB THICKNESS PATTERN AND WEST NORTHWESTERLY MEAN
FLOW SHOULD BRING THIS SYSTEM TOWARD THE FORECAST AREA LATER
TONIGHT. NOT CONVINCED THAT IT WILL HOLD TOGETHER SUFFICIENTLY FOR
WIDESPREAD HIGHER POPS SO USED SLIGHT AND LOW CHANCE POPS FOR THE
POSSIBILITY. MODELS HAVE A TRAILING MESOSCALE CONVECTIVE SYSTEM MOVE
ACROSS THE FORECAST AREA ON TUESDAY. STAYED WITH A SLIGHT THROUGH
MEDIUM CHANCE PROBABILITY FOR CONVECTION WITH EMPHASIS IN THE HIGHER
TERRAIN. SOME UNCERTAINTY IN THE FORECAST FOR WEDNESDAY AS MODELS
INDICATE UPPER RIDGE BEGINNING TO STRENGTHEN ACROSS THE SOUTHEASTERN
U.S. BUT TRY TO INCREASE POPS TO SOME DEGREE WITH ADDITIONAL MCS
ACTIVITY IN THE NEVER ENDING WEST NORTHWEST FLOW ALOFT. TRIED TO
HAVE A LITTLE HIGHER CHANCE FOR CONVECTION ACROSS SOUTHWEST VIRGINIA
AND NORTHEAST TENNESSEE CLOSER TO THE NORTHWARD ADVANCING MCS WAVE
TRAIN. STAYED FAIRLY CLOSE TO MOS MAX/MIN TEMP GUIDANCE.
HOWEVER...ADJUSTED MAXES A DEGREE OR TWO BELOW MOS BLEND FOR
TUESDAY.

.LONG TERM (THURSDAY THROUGH MONDAY)...A RIDGE OF HIGH PRESSURE WILL
BE POSITIONED OVER THE SOUTHERN U.S. DURING THE FIRST HALF OF THE
EXTENDED.  THE RESULT WILL BE LIMITED CONVECTION...MAINLY DURING THE
AFTERNOON HOURS WITH BEST CHANCE OVER HIGHER TERRAIN.  A WEAKENING
FRONTAL BOUNDARY WILL SLIDE INTO THE AREA SATURDAY NIGHT/SUNDAY.
THERE SHOULD BE SUFFICIENT LOW LEVEL MOISTURE BUT LIFT WILL BE QUITE
WEAK AND WILL KEEP POPS LOW ON SUNDAY.  A SHORT WAVE TRACKS THROUGH
THE REGION ON MONDAY FOR CONTINUED SLIGHT CHANCE POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             73  92  74  94  73 /  20  20  10  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  90  72  92  73 /  20  20  10  20  10
OAK RIDGE, TN                       72  89  72  92  73 /  20  20  10  20  10
TRI CITIES AIRPORT, TN              69  89  68  90  69 /  20  20  10  30  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

99/MJB
Hazardous weather outlook, Jul 19, 5:00 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUL 19 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-201000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT (400 AM CDT) MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHERN
APPALACHIAN REGION TODAY...WITH A FEW ISOLATED STORMS POSSIBLY
BECOMING STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS.
THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP EACH
DAY THROUGH WEDNESDAY...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
STRONG TO SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED SEVERE THREAT.

DMG

In the hours before

Special weather statement, Jul 19, 4:22 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT MON JUL 19 2010

TNZ035-036-067-192100-
ANDERSON TN-MORGAN TN-ROANE TN-
422 PM EDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EXTREME WESTERN ANDERSON
AND ROANE COUNTIES UNTIL 500 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAKDALE...PETROS AND
ROSEDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TD
Special weather statement, Jul 19, 5:20 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT MON JUL 19 2010

TNZ035-067-192200-
MORGAN TN-ROANE TN-
520 PM EDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND ROANE COUNTIES UNTIL
600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WARTBURG.  THIS STORM WAS
DRIFTING TO THE EAST AT LESS THAN 10 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARRIMAN...DEARMOND
AND PETROS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.  STAY AWAY FROM LARGE TREES...AS THESE WINDS COULD
TAKE DOWN WEAKER TREES.
Special weather statement, Jul 19, 6:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
601 PM EDT MON JUL 19 2010

TNZ035-067-192245-
MORGAN TN-ROANE TN-
601 PM EDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN AND ROANE
COUNTIES UNTIL 645 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKDALE...OR AROUND 6 MILES NORTH OF
KINGSTON...MOVING TO THE SOUTH OR SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROCKWOOD...
KINGSTON...HARRIMAN AND BRADBURY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GM
Special weather statement, Jul 19, 6:15 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
615 PM EDT MON JUL 19 2010

TNZ012-013-035-192300-
CAMPBELL TN-MORGAN TN-SCOTT TN-
615 PM EDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...CAMPBELL AND MORGAN
COUNTIES UNTIL 700 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF NORTHEASTERN
MORGAN COUNTY...EXTENDING INTO MUCH OF CENTRAL AND EASTERN SCOTT
COUNTY.  THE CLUSTER OF STORMS WAS MOVING TO THE MOVING NORTHEAST AT
ABOUT 15 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SLICK ROCK...
KETCHEN...SMOKEY JUNCTION...NORMA...ELK VALLEY...ROYAL BLUE AND
JELLICO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:13 PM EDTAreal Flood AdvisoryMRXMorgan2 hr
Jul 19, 6:16 PM EDTAreal Flood AdvisoryMRXMorgan, Scott119 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.